Sunday, April 06, 2008

I got just a tad upset today! Let me explain....

I've been treated for depression since a breakdown 6 years ago, with an anti-depressant. Fine so far? Well, now that I am so much improved I've been given the all clear to come off the a/d a little at a time. I've been doing this, with several aborted attempts earlier in my depression, for about 18 months. I am on the homestretch now having decreased the dosage from 40mg daily to the current dosage of 10mg on alternate days. With me so far?...

I've been experiencing various side effects throughout taking this a/d and particularly while withdrawing from this last dosage. Last night I was feeling a tad desperate to figure out what was actually going on in my body and I did a google search of my a/d. I discovered a catalog of adverse symptoms on their forum site which had been posted by forum members. I could have written many of the posts myself...many mirror exactly the nightmare experiences I've had on this medication. Thus my tad upset scenario!!

Now I know why I am suppressing an anger that wants to erupt inside of me, shakiness inside my body that threateningly lingers, insomnia, argumentiveness (is that a word?? lol) to the point of embarrassment, impatience "hurry up" feelings....and so on.

And I discover in reading the comments about coming off this drug that many give up altogether and remain on a maintenance dose (despite not feeling "well" and having unwelcome side effects) or even having the dosage increased because of the side-effects of withdrawal. Many are, as I have been, prescribed an alternative "calming" medication, sleeping tablets, another a/ end up prescribed to yet another drug!!! I have so far weathered the side-effects of withdrawal and have refused the doctor's attempts to prescribe sleeping tablets and a few valium (or similar).

I am miffed that the battle continues to regain ground in my desire to be fully recovered. I really did think it was going to be easier than this to come off the a/d as I was always reassured they were not addictive and even if I had to stay on them the rest of my life (on a maintenance dose) they would cause me no harmful side effects. Now I'm discovering that is not the whole truth!

Prayers on a postcard please! I'm gonna lick this darn thing....and it's not going to defeat me! I am one determined woman who is loving life and loving me. you were....rant over! Back to business.....have a great day all!

Oh...and the drug in question is SEROXAT. (best avoided is my advice!...don't start or you might never finish!)


Post a Comment

<< Home